| Model Number |
80400 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/01/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Expiry information and manufacture information are not available at this time.Investigation is in process.A follow-up report will be provided.
Event or Problem Description
The customer would like the run data file investigated to determine a possible cause for the elevated white blood cell (wbc) content in the platelet product.There was not a transfusion recipient or patient involved at the time of the residual white blood cell (rwbc) testing, therefore no patient information is reasonably known at the time of the event.Donor unit #: (b)(6) the platelet collection set is not available for return because it was discarded by the customer.Due to an internal system limitation patient sex and weight can not be removed.There is no patient information for this event.
Additional Manufacturer Narrative
This report is being filed to provide additional information in b.6 and h.10.Investigation: the clinical specialist informed the customer that this run fits into the category of high precount donor with low level contamination that may benefit from v7 draw flow leukoreduction.The signal from the rbc detector does indicate the most likely time of this contamination was right at the beginning of the collection.The clinical specialist did not see anything related to the disposable, trima devices, or operator interaction that would have influenced the failure.The run data file (rdf) and taps report were analyzed for this event.The signals in the run data file indicate that the higher-than-expected wbc content in the platelet product was likely a result of an escape of wbcs from the lrs chamber that began near the start of the collection.Based on the available information, it cannot be ruled out that the higher-than-expected wbc content in the platelet product could be donor-related.Investigation is in process.A follow-up report will be provided.
Additional Manufacturer Narrative
Investigation: the device history records (dhr) were reviewed for this lot.There were no events noted in the dhr that would have contributed to the elevated wbc count experienced by the customer.Root cause: the signals in the run data file indicate that the higher-than-expected wbc content in the platelet product was likely a result of an escape of wbcs from the lrs chamber that began near the start of the collection.Based on the available information, it cannot be ruled out that the higher-than-expected wbc content in the platelet product could be donor-related.